Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 424, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 3, 2003, 11:11 AM CDT for Tunica County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 11:11 AM CDT (16:11 UTC)
- Expired
- Aug 3, 2003, 11:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tunica County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2892 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
595 WUUS54 KMEG 031611 SVRMEM MSC143-031645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1111 AM CDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 1145 AM CDT. * AT 1106 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF NORTH TUNICA...MOVING EAST AT 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1145 AM CDT INCLUDE... TUNICA... NORTH TUNICA... ROBINSONVILLE...PRICHARD... .QUARTER SIZE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3488 9050 3467 9056 3467 9023 3489 9021 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:30 AM CDT, 41 minutes earlier.
Area forecast discussion, Aug 3, 10:30 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1030 AM CDT SUN AUG 3 2003 RADAR SHOWING SHRA/TSRA STARTING TO POP UP IN SOUTHWESTERN ZONES. THIS AREA WILL HAVE THE BEST CHANCE TO SEE PRECIP AS IT WILL BE CLOSER TO THE SHORTWAVE MOVING THROUGH...SO WILL RAISE POPS TO 50. REST OF FORECAST IS ON TRACK...ALTHOUGH WILL UPDATE TO REMOVE MENTION OF FOG. UPDATE WILL BE OUT SHORTLY. .MEG...NONE. KRS
Hazardous weather outlook, Aug 3, 4:34 AM CDT, 6 hours 37 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-040930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 434 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER. THE MOST FAVORABLE TIME WILL TO BE LATE TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER MONDAY AND MONDAY NIGHT. THE MOST FAVORABLE CONDITIONS WILL BE MONDAY MORNING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND MONDAY MORNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
In the hours before
Special weather statement, Aug 3, 10:56 AM CDT, 15 minutes before
MSZ007-031630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1056 AM CDT SUN AUG 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TUNICA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF NORTH TUNICA AT 1056 AM CDT...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUST IN EXCESS OF 40 MPH AND SMALL HAIL. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TUNICA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 3, 11:09 AM CDT, 2 minutes before
ARZ049-031645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1109 AM CDT SUN AUG 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF MORO AT 1109 AM CDT...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUST IN EXCESS OF 40 MPH AND SMALL HAIL. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEE COUNTY...INCLUDING THE CITY OF MARIANNA...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:32 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 43 min |
| Aug 3, 12:53 PM CDT | Tornado Warning | MEG | Lafayette, Panola | 52 min |
| Aug 3, 12:58 PM CDT | Flash Flood Warning | MEG | DeSoto, Tate | 2 hr |
| Aug 3, 1:43 PM CDT | Tornado Warning | MEG | Panola, Yalobusha | 32 min |
| Aug 3, 2:13 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 32 min |
| Aug 3, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 28 min |
| Aug 3, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.